MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, BC, W/ CC FT AND JUMPSTART
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a sales representative reported via email that an ar-1788j-cp internalbrace implant system 2.7 drill bit broke into multiple pieces while drilling in the sustentaculum tali of the calc over top of the 1.1mm k-wire that came in the ib kit.The bone was not abnormally hard, and the surgeon was drilling in line with the k-wire.There were no other implants they were hitting.They retrieved as many pieces of the drill bit as possible, used another 1.1mm k-wire to drive in another spot in the calc, and used the 3.4 mm drill bit, which then broke the k-wire off in the bone.The case was completed successfully.This was discovered during a spring ligament internal brace procedure on (b)(6) 2025.Additional information was received on 02/11/2025: the k-wire that broke in the bone was not retrieved from the patient and was buried in the bone; therefore, the surgeon was fine leaving it implanted.There is no revision surgery needed.The case was completed using the spring ligament ib technique using the ar-1788j-cp internalbrace implant system.The only difference was they used a 3.4 drill for the 3.5 anchor because the 2.7 crumbled.It is unknown if additional anesthesia was administered, but the case was delayed 30 minutes.There was no report of the patient suffering any adverse effects or significant damage on or after the surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion or prying/leveraging the device during insertion.

Brand Name
IB KIT, BC, W/ CC FT AND JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21444614
Report Number1220246-2025-00603
Device Sequence Number7159138
Product Code MAI
UDI-Device Identifier00888867318137
UDI-Public(01)00888867318137(11)250121(17)261130(10)15375813
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB KIT, BC, W/ CC FT AND JUMPSTART
Device Catalogue NumberAR-1788J-CP
Device Lot Number15375813
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown